A Security Analysis of Double-Block-Length Hash Functions with the Rate 1

Shoichi HIROSE  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E89-A   No.10   pp.2575-2582
Publication Date: 2006/10/01
Online ISSN: 1745-1337
DOI: 10.1093/ietfec/e89-a.10.2575
Print ISSN: 0916-8508
Type of Manuscript: Special Section PAPER (Special Section on Information Theory and Its Applications)
Category: Cryptography
cryptographic hash function,  double-block-length hash function,  compression function,  

Full Text: PDF(162.5KB)>>
Buy this Article

In this article, the security of double-block-length hash functions with the rate 1 is analyzed, whose compression functions are composed of block ciphers with their key length twice larger than their block length. First, the analysis by Satoh, Haga and Kurosawa is investigated, and it is shown that there exists a case uncovered by their analysis. Second, a large class of compression functions are defined, and it is shown that they are at most as secure as those of single-block-length hash functions. Finally, some candidate hash functions are given which are possibly optimally collision-resistant.